Alert archive / Iowa / Flash Flood Warnings in 2004
Flash Flood Warning 33, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 27, 2004, 1:25 AM CDT for Lee County, Van Buren County, Iowa; Clark County, Scotland County, Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2004, 1:25 AM CDT (06:25 UTC)
- Expired
- Aug 27, 2004, 10:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Lee County, IA, Van Buren County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 154 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3587 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 18.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 270629 FFWDVN IAC111-177-MOC045-199-271530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 125 AM CDT FRI AUG 27 2004 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... VAN BUREN COUNTY IN SOUTHEAST IOWA LEE COUNTY IN SOUTHEAST IOWA CLARK COUNTY IN NORTHEAST MISSOURI SCOTLAND COUNTY IN NORTHEAST MISSOURI * UNTIL 1030 AM CDT * AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN MOVING OVER THE SAME AREAS FROM THUNDERSTORMS ALONG A LINE EXTENDING ALONG THE IOWA AND MISSOURI BORDER. THESE STORMS ARE PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR OR GREATER. 3 TO 5 INCHES OF RAIN OF MORE MAY FALL BY 4 AM. THIS COMBINED WITH SATURATED SOIL AND INTENSE RAINFALL WILL CREATE FLASH FLOODING...ESPECIALLY NEAR CREEKS AND LOW LYING AREAS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAYLAND... MEMPHIS...LURAY...KAHOKA...GRANGER...WEST POINT...ST. PAUL...PILOT GROVE...NEW BOSTON...MILTON...FRANKLIN...DOUDS/LEANDO... DONNELLSON...DENMARK...CROTON...CANTRIL...BONAPARTE AND BENTONSPORT/VERNON. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND NOW BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. PLEASE REPORT ANY FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4086 9214 4041 9225 4030 9157 4074 9129 $$ ERVIN
4 follow-up statements
000 WGUS73 KDVN 270927 FFSDVN IAC111-177-MOC045-199-271530- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 423 AM CDT FRI AUG 27 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 AM CDT FOR SCOTLAND...CLARK...LEE AND VAN BUREN COUNTIES... AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. THUNDERSTORMS HAVE CONTINUED TO DEVELOP AND MOVE OVER THE SAME AREAS SINCE MIDNIGHT...AND WILL CONTINUE TO DO THIS THROUGH 7 AM. DOPPLER RADAR ESTIMATES THAT 2 TO 6 INCHES OF RAIN HAS FALLEN IN MANY LOCATIONS SINCE MIDNIGHT...WITH THE HIGHEST AMOUNTS NEAR THE IOWA AND MISSOURI BORDER. CREEKS AND STREAMS...AND POSSIBLY THE FOX RIVER WILL SEE LARGE RISES AND POTENTIAL FLASH FLOODING THROUGH MID MORNING. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYACONDA...WAYLAND...MEMPHIS...LURAY...KEOKUK...GRANGER...WEST POINT...ST. PAUL...PILOT GROVE...NEW BOSTON...MILTON...KEOSAUQUA...FRANKLIN...DOUDS/LEANDO...DONNELLSON... DENMARK...CANTRIL...BONAPARTE AND BENTONSPORT/VERNON. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IS EXPECTED. PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4086 9214 4041 9225 4030 9157 4074 9129 $$ ERVIN
000 WGUS73 KDVN 271100 FFSDVN IAC111-177-MOC045-199-271530- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 554 AM CDT FRI AUG 27 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 AM CDT FOR SCOTLAND...CLARK...LEE AND VAN BUREN COUNTIES... AT 549 AM CDT...TRAINED SPOTTERS REPORTED A THUNDERSTORM PRODUCING VERY HEAVY RAIN HEAVY RAIN...WITH WATER OVER A COUNTY ROAD IN NORTHERN CLARK COUNTY. THUNDERSTORMS WITH EXCESSIVE RAINFALL CONTINUE TO REDEVELOP AND MOVE OVER THE WARNED AREA. FLASH FLOODING IS LIKELY THUNDERSTORMS WILL BEGIN TO WEAKEN AND DECREASE IN COVERAGE THROUGH 830 AM...HOWEVER MUCH OF THE WARNED AREA MAY RECEIVE ANOTHER ONE HALF TO ONE INCH OF RAIN. THIS WILL ONLY ADD TO THE FLASH FLOODING THREAT. DOPPLER RADAR ESTIMATES SHOW THAT BETWEEN 3 AND 7 INCHES OF RAIN HAS FALLEN...WITH THE HEAVIEST AMOUNTS NEAR THE IOWA AND MISSOURI BORDER...WHERE ISOLATED AMOUNTS UP TO 8 INCHES MAY HAVE FALLEN DURING THE NIGHT. ALTHOUGH THE RAIN WILL DECREASE BY 830 AM..FLASH FLOODING WILL LIKELY CONTINUE NEAR CREEKS AND LOW LYING AREAS THROUGH MID MORNING. DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT. PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4086 9214 4041 9225 4030 9157 4074 9129 $$ ERVIN
000 WGUS73 KDVN 271419 FFSDVN IAC111-177-MOC045-199-271518- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 918 AM CDT FRI AUG 27 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 AM CDT FOR SCOTLAND...CLARK...LEE AND VAN BUREN COUNTIES... TRAINED SPOTTERS REPORTED THAT VERY HEAVY RAIN FELL ACROSS THE AREA OVERNIGHT WITH FOUR TO SIX INCHES OF RAIN REPORTED OVER SECTIONS OF CLARK...LEE AND VAN BUREN COUNTIES. IN CLARK COUNTY...PARTS OF THE CITY OF KAHOKA WERE FLOODED AND WATER WAS OVER ROUTE K NORTH OF LURAY. ELSEWHERE...A FEW STREAMS REMAINED OUT OF THEIR BANKS THROUGH MID MORNING AND STANDING WATER WAS REPORTED IN MANY LOCATIONS. THE HEAVIEST RAIN HAS SHIFTED SOUTH OF THE AREA...ALTHOUGH THE RAIN WILL DIMINISH...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE SOUTHEAST IOWA AND NORTHEAST MISSOURI THROUGH MID MORNING. FLOODING WILL LIKELY CONTINUE NEAR CREEKS AND LOW LYING AREAS. THERE IS A POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS TO IMPACT THIS AREA AGAIN THIS AFTERNOON. WITH SATURATED GROUND...ANY ADDITIONAL RAINFALL WILL AGGRAVATE THE SITUATION AND RESULT IN MORE FLOODING. DO NOT DRIVE ON FLOODED ROADS. ROAD BEDS MAY HAVE BEEN DAMAGED FROM THE HIGH WATER. MOST FLASH FLOOD FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT. PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4086 9214 4041 9225 4030 9157 4074 9129 $$ TAS
000 WGUS73 KDVN 271542 FFSDVN IAC111-177-MOC045-199-271600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1038 AM CDT FRI AUG 27 2004 ...THE FLASH FLOOD WARNING FOR SCOTLAND...CLARK...LEE AND VAN BUREN COUNTIES HAS BEEN ALLOWED TO EXPIRE AT 1030 AM CDT... AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD INDICATED THE MAJORITY OF THE HEAVY RAIN PRODUCING THUNDERSTORMS HAVE SHIFTED SOUTH OF THE WARNED AREA...THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE HEAVY RAIN THREAT HAS ENDED FOR NOW...FLOODING PROBLEMS AND SWOLLEN CREEKS AN STREAMS WILL LINGER INTO THE AFTERNOON. A FEW SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PASS OVER THE PREVIOUSLY WARNED AREA THROUGH EARLY AFTERNOON...BUT ARE NOT EXPECTED TO AGGRAVATE OR CREATE ANY NEW FLOODING SITUATIONS. THE AREA WILL HAVE TO BE ON GUARD FOR THE POTENTIAL OF MORE HEAVY RAIN PRODUCING THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. LAT...LON 4086 9214 4041 9225 4030 9157 4074 9129 $$ 12
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:55 PM CDT, 9 hours 30 minutes earlier.
Area forecast discussion, Aug 26, 3:55 PM CDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION... NATIONAL WEATHER SERVICE QUAD CITIES IA IL 355 PM CDT THU AUG 26 2004 .SYNOPSIS... SUBSIDENCE AND STRONG THERMAL INVERSION ALLOWED STRATUS FIELD TO LINGER WELL INTO THE AFTERNOON...WITH REMAINING CU LINING UP IN ROWS PARALLEL TO LLVL AMBIENT FLOW ACRS MUCH OF THE CWA THIS AFTERNOON. THIS AND HIGH SFC DPTS HAVE KEPT SFC TEMPS GENERALLY IN THE MID TO UPPER 80S ACRS THE CWA. MSAS AND SFC ANALYSIS INDICATING SFC BOUNDARY AND ENHANCED LLVL CONVERGENCE DRAPED FROM FAR SOUTHEAST MN...SOUTHWESTWARD ACRS NORTHERN IA AND INTO SOUTHEAST NEB. 18Z SOUNDING INDICATING H7 MB CAP AT AROUND 11 C...GETTING ENHANCED ACRS THE CWA AS THE DAY PROGRESSES IN MID LEVEL SOUTHWEST FLOW. && .SHORT TERM...(TONIGHT AND FRIDAY) PRESSURE FALLS...EDGE OF CAP AND VCNTY OF FRONT/LLVL FORCING AND CONVERGENCE ALL COMING TOGETHER FROM SOUTHEAST NE...ACRS NORTHWEST AND NORTH CENTRAL IA...INTO SOUTHEAST MN AND SHOULD BE INITIALIZATION ZONE FOR SVR EVENING CONVECTION THAT WILL FEED ON ROBUST CAPES BEING FEED INTO THIS AREA OUT OF EAST KS AND MO. THUS INITIAL TORNADIC SUPERCELLULAR THREAT TO THE NORTH AND WEST OF THE CWA...SHOULD PROPAGATE EAST OUT OF THIS ENHANCED SHEAR ZONE AND PROBABLY BECOME A LINEAR TYPE MCS WITH PRIMARY DAMAGING WIND THREAT ACRS EASTERN IOWA LATER THIS EVENING AND INTO NORTHERN IL LATE TONIGHT. WILL BE INTERESTING TO SEE HOW CONVECTION CAN MAINTAIN STRENGTH AS IT PROPAGATES INTO THE LOCAL AREA(MAINLY ALONG AND NORTH OF THE I80 CORRIDOR) WITH GOOD CAP AND LESS CAPE ACRS THE LOCAL AREA FROM INHIBITING STRATUS THEN EARLIER EXPECTED. EARLIER THOUGHTS WITH THE STRONG CAP IN MIND AND MAIN UPPER SUPPORT WELL TO THE NORTH OF THE AREA(VORT COMPLEX AND 115 KT H25 MB JET MAX)...THAT BEST THREAT WOULD BE FROM THE ACTUAL FRONTAL FORCING GETTING INTO THE CWA FROM THE NORTHWEST MAINLY FROM 05Z AND PAST MIDNIGHT FOR LIKELY POPS. AGAIN NO REAL VORT OF CONSEQUENCE PUSHING DIRECTLY OVERHEAD AND TIME OF NIGHT/INSTABILITY MAKE FOR QUESTIONABLE SVR THREAT...BUT LATEST REGIONAL RADAR/SATELLITE TRENDS SHOWING CONVECTION TAKING OFF IN ENHANCED LINEAR CU FIELD ACRS NORTH CENTRAL IA WHICH MAY IMPACT THE NORTHWEST THIRD OF THE CWA EARLIER THIS EVENING. WELL SEE IF ELEVATED WARM WEDGE WILL HAVE ITS DEFLECTIVE/ CORROSIVE EFFECT AS THESE EVENING STORMS TRY AND PROPAGATE EASTWARD. OF LOWER IMPORTANCE IN FCST REGIME ARE LOWS TONIGHT...EXTENT OF SFC DPT FIELD ACRS THE CWA WOULD KEEP LOWS UP INTO THE MID 70S TONIGHT... BUT COOLING THUNDERSTORM OUTFLOW AND POST FRONTAL EFFECTS SHOULD KNOCK THE NORTHWEST THIRD TO HALF OF THE CWA BACK INTO THE UPPER 60S BY LATE TONIGHT. MAY BE SOME LOCALIZED DENSE FOG ISSUES AS WELL IN BETWEEN CONVECTIVE EPISODES AND LIGHTER WIND REGIME IN VCNTY OF BOUNDARY LATE TONIGHT...BUT 1ST PERIOD ALREADY BUSY ENOUGH WITH MAIN EMPHASIS ON STRONG STORM THREAT AND WONT MENTION FOR NOW. BOUNDARY CONTINUES TO SAG THRU THE LOCAL AREA FOR CONTINUED SHOWER/STORM CHANCE ON FRI...ALTHOUGH NOT EXPECTING MUCH IN THE WAY OF STRONG TO SEVERE CONVECTION UNTIL POSSIBLY LATE IN THE DAY ACRS THE FAR SOUTH. TEMP GRADIENT FROM NORTHWEST TO SOUTHEAST...AND AGAIN FULL WARMING POTENTIAL PROBABLY NOT REALIZED DUE TO CONVECTIVE DEBRIS. ..12.. && .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)...SYNOPTIC FRONT EXPECTED TO REACH FROM LOWER MI TO STL FRIDAY NIGHT. LIFT AHEAD OF ADVANCING WESTERN UPPER TROUGH WILL PUSH SURFACE AND H85 WAVE ALONG THIS FRONT. THIS WILL PRODUCE ANOTHER SWATH OF RAIN AND THUNDERSTORMS OVER AREA...WITH ADDITIONAL ENHANCEMENT FROM RIGHT ENTRANCE REGION OF 110KT UPPER JET CURRENTLY PUSHING INTO CENTRAL ROCKIES. WIDESPREAD HALF TO 1 INCH RAINFALL AMOUNTS POSSIBLE OVER SOUTH WITH POTENTIAL FOR GREATER AMOUNTS WITH FORECAST PRECIP H20 VALUES RUNNING OVER 2 INCHES ALONG AND NORTH OF FRONT. WILL HAVE TO MONITOR TRENDS FOR FLASH FLOOD POTENTIAL IN THE SOUTH WHERE GROUND NEARLY SATURATED FROM RECENT RAINFALL. RAISED POPS TO LIKELY OVER SE HALF FORECAST AREA WITH CHANCE POPS KEPT ACROSS NW. SAT MORNING... KEPT CHANCE POPS IN MORNING...THEN SHOULD CLEAR IN AFTERNOON AS UPPER TROUGH PUSHES THROUGH AND SURFACE RIDGE MOVES IN FROM NORTHERN PLAINS. SURFACE RIDGE AXIS SHIFTS EAST OVER FORECAST AREA BY SUNDAY MORNING WITH NW FLOW ALOFT. LINGERING CLOUDS AND N-NE FLOW TO LIMIT HIGHS TO 70S SAT. CHANGED REST OF WEEKEND TO DRY OVER MOST OF AREA. EARLY TO MIDDLE PART OF NEXT WEEK COMPARATIVELY UNEVENTFUL WITH HIGH PRESSURE OVER AREA AND WAVE TRAIN IN MID LEVEL FLOW WELL TO NORTH OF AREA. TEMPS MODERATE BACK INTO LOWER 80S AND KEPT CLOSE TO GUIDANCE. NEXT UPPER TROUGH BEGINS TO DEVELOP OUT WEST WED AND THU WITH LOW LEVEL RETURN FLOW INTO CENTRAL PLAINS... CREATING MORE FAVORABLE CONDITIONS FOR PRECIP. HOWEVER...CHANCES NOT HIGH ENOUGH TO MENTION IN FORECAST AT THIS TIME. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/SHEETS
Hazardous weather outlook, Aug 26, 5:38 AM CDT, 19 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 538 AM CDT THU AUG 26 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-271000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 538 AM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL BE SEEN ACROSS THE AREA TODAY. TEMPERATURES IN THE UPPER 80S TO NEAR 95 WILL RESULT IN HEAT INDICES OF 95 TO 100 ACROSS MUCH OF THE AREA...WITH 100 TO 105 SOUTH OF INTERSTATE 80. THUNDERSTORMS MAY OR MAY NOT DEVELOP THIS AFTERNOON AND EVENING DUE TO A LAYER OF WARM AIR ALOFT. IF STORMS DO DEVELOP...THEY WOULD BE ISOLATED IN NATURE BUT LIKELY SEVERE. TONIGHT...THERE IS A BETTER POTENTIAL FOR SEVERE STORMS AND HEAVY RAIN. A SQUALL LINE IS FORECAST TO DEVELOP IN WESTERN IOWA IN THE LATE AFTERNOON AND MOVE EAST....ARRIVING IN EASTERN IOWA AFTER 10 PM. THE SQUALL LINE SHOULD BE UNDER TRANSITION FROM SEVERE STORMS TO HEAVY RAIN WHEN IT REACHES EASTERN IOWA. THERE IS THE POTENTIAL FOR DAMAGING WINDS UP TO 70 MPH AND GOLFBALL HAIL...MAINLY NORTH OF INTERSTATE 80 AND WEST OF THE MISSISSIPPI THROUGH 2 AM. A BIGGER CONCERN IS THE POTENTIAL FOR HEAVY RAIN. AS THE SQUALL LINE TRANSFORMS INTO A LARGE THUNDERSTORM COMPLEX...WIDESPREAD RAINFALL OF 1 INCH IS LIKELY WITH LOCALLY HIGHER AMOUNTS OF 2 TO 3 INCHES. THE MOST LIKELY AREA FOR THIS HEAVY RAIN WILL BE ALONG AND NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT THURSDAY AN ACTIVE WEATHER PATTERN IS EXPECTED THROUGH MOST OF THE WEEKEND. THE THUNDERSTORM COMPLEX FROM THURSDAY NIGHT WILL CONTINUE INTO FRIDAY MORNING. WITH A COLD FRONT MOVING THROUGH THE AREA...THERE IS THE POTENTIAL FOR SEVERE STORMS TO DEVELOP IN THE AFTERNOON. THE MOST LIKELY AREA WOULD BE SOUTH OF A LINE FROM OTTUMWA IOWA TO STERLING ILLINOIS. THE SAME AREA THAT HAS A THREAT OF SEVERE STORMS ON FRIDAY WILL ALSO HAVE THE POTENTIAL FOR HEAVY RAINFALL. WIDESPREAD RAINFALL OF ONE HALF TO 1 INCH IS EXPECTED WITH LOCALLY HIGHER AMOUNTS OF 2 INCHES. FRIDAY NIGHT INTO SATURDAY NIGHT...THE COLD FRONT WILL STALL FROM CENTRAL MISSOURI INTO NORTHERN INDIANA AS LOW PRESSURE MOVES UP ALONG THE FRONT. THIS WILL BRING ANOTHER ROUND OF RAIN AND THUNDERSTORMS TO THE AREA. THE MOST LIKELY AREA FOR THUNDERSTORMS WILL BE SOUTH OF AN OTTUMWA IOWA TO PRINCETON ILLINOIS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND OVERNIGHT. SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON.
In the hours before
Local storm report, Aug 27, 12:35 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1235 AM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1234 AM TSTM WND DMG THOMSON 41.96N 90.10W
08/27/2004 CARROLL IL LAW ENFORCEMENT
AWNINGS RIPPED FROM CAMPERS AND LIMBS DOWN.
&&
MZLocal storm report, Aug 27, 12:40 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1240 AM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM TORNADO HIAWATHA 42.05N 91.68W
08/26/2004 LINN IA BROADCAST MEDIA
*** 1 INJ *** NORTH WALL OF HEALTH CARE FACILITY DAMAGED.
1 MINOR INJURY REPORTED.
&&
ELLIOTTLocal storm report, Aug 27, 12:55 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1255 AM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1248 AM HEAVY RAIN LADORA 41.76N 92.19W
08/27/2004 3.00 INCH IOWA IA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 3.0 TO 4.0 INCHES RAINFALL AT
LADORA, MARENGO, AND AMANA.
&&
ELLIOTTSpecial weather statement, Aug 27, 12:55 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1255 AM CDT FRI AUG 27 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270630- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 1255 AM CDT FRI AUG 27 2004 ...TORNADO WATCH NUMBER 789 UNTIL 4 AM CANCELED FOR THE FOLLOWING COUNTIES... TORNADO WATCH NUMBER 782 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES: IN EASTERN IOWA... BUCHANAN...DELAWARE...DUBUQUE...BENTON...LINN...JONES...JACKSON... IOWA...JOHNSON...CEDAR...CLINTON...SCOTT...MUSCATINE...KEOKUK... WASHINGTON...JEFFERSON. IN NORTHWESTERN ILLINOIS... JO DAVIESS...STEPHENSON...CARROLL...ROCK ISLAND. THE FOLLOWING COUNTIES REMAIN IN THE SEVERE THUNDERSTORM WATCH: IN IOWA... HENRY...LOUISA...DES MOINES...VAN BUREN...LEE... IN ILLINOIS... WHITESIDE...HENRY...BUREAU...PUTNAM...MERCER...HENDERSON...WARREN HANCOCK...MCDONOUGH. IN MISSOURI SCOTLAND AND CLARK. NICHOLS
Special weather statement, Aug 27, 1:05 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 105 AM CDT FRI AUG 27 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270630- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 1255 AM CDT FRI AUG 27 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 789 UNTIL 4 AM CANCELED FOR THE FOLLOWING COUNTIES... IN EASTERN IOWA... BUCHANAN...DELAWARE...DUBUQUE...BENTON...LINN...JONES...JACKSON... IOWA...JOHNSON...CEDAR...CLINTON...SCOTT...MUSCATINE...KEOKUK... WASHINGTON...JEFFERSON. IN NORTHWESTERN ILLINOIS... JO DAVIESS...STEPHENSON...CARROLL...ROCK ISLAND. THE FOLLOWING COUNTIES REMAIN IN THE SEVERE THUNDERSTORM WATCH: IN IOWA... HENRY...LOUISA...DES MOINES...VAN BUREN...LEE... IN ILLINOIS... WHITESIDE...HENRY...BUREAU...PUTNAM...MERCER...HENDERSON...WARREN HANCOCK...MCDONOUGH. IN MISSOURI SCOTLAND AND CLARK. NICHOLS
Local storm report, Aug 27, 1:21 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
121 AM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1259 AM TSTM WND GST STERLING 41.80N 89.69W
08/27/2004 48 MPH WHITESIDE IL TRAINED SPOTTER
SPOTTER REPORTS WINDS OF 48 MPH WITH BRIEF HEAVY RAIN.
&&
MZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:31 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Iowa | 44 min |
| Aug 26, 10:08 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 52 min |
| Aug 26, 10:14 PM CDT | Tornado Warning | DVN | Linn | 46 min |
| Aug 26, 10:41 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 64 min |
| Aug 26, 10:47 PM CDT | Tornado Warning | DVN | Jones | 43 min |
| Aug 26, 11:00 PM CDT | Tornado Warning | DVN | Delaware, Dubuque | 45 min |
| Aug 26, 11:06 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 54 min |
| Aug 26, 11:16 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 59 min |
| Aug 26, 11:22 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 53 min |
| Aug 26, 11:34 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 56 min |
| Aug 26, 11:47 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 58 min |
Nearby
Flash Flood Warnings in Iowa, 2004Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.